Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 8, NWS Jackson, KY

February 10, 2018Perry County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 10, 2018, 8:33 PM EST for Perry County, Kentucky. It took effect at Feb 11, 2018, 5:00 AM EST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2018, 8:33 PM EST (01:33 UTC)
In effect from
Feb 11, 2018, 5:00 AM EST
Expired
Feb 12, 2018, 2:23 AM EST
In force
21 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Perry County, KY

The radar

The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Kentucky River at Hazard (HAZK2).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
27 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03277500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

258 
WGUS43 KJKL 110133
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson Ky
833 PM EST Sat Feb 10 2018

...The National Weather Service in Jackson Kentucky has issued
a Flood Warning for the following rivers in Kentucky...

  The North Fork Kentucky River at Hazard
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 AM Sunday.

&&

KYC193-111332-
/O.NEW.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
833 PM EST Sat Feb 10 2018

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The North Fork Kentucky River at Hazard.
* from Sunday morning to late Sunday night.
* at 7:30 PM Saturday the stage was 11.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and 
  continue to rise to near 20.6 feet by early Sunday afternoon. The 
  river will fall below flood stage by Sunday evening.
* At 20.0 feet...Low lying areas flood. The street at the mouth of 
  big bottom branch is flooded.

&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

Geogerian
5 follow-up statements
138 
WGUS83 KJKL 110543
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018

...The flood warning continues for the following rivers in 
Kentucky...

  The Cumberland River at Baxter 

  The North Fork Kentucky River at Hazard 

  The South Fork Kentucky River at Booneville 

  The Kentucky River at Heidelberg 

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by .

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The 
  river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.

&&


LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317


$$

KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 20.6 feet by this afternoon. The river will fall 
  below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of 
  Big bottom Branch.

&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and 
  continue to rise to near 31.9 feet by this evening. The river will 
  fall below flood stage by Monday morning.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 22.5 feet by after midnight Monday night. The river will
  fall below flood stage by Tuesday morning.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 28.4 feet by Monday morning. The river will fall 
  below flood stage by Tuesday evening, just before midnight.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
315 
WGUS83 KJKL 110546 CCA
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018

...The flood warning continues for the following rivers in 
Kentucky...

  The Cumberland River at Baxter 

  The North Fork Kentucky River at Hazard 

  The South Fork Kentucky River at Booneville 

  The Kentucky River at Heidelberg 

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 8 am Sunday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The 
  river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.

&&


LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317


$$

KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 20.6 feet by this afternoon. The river will fall 
  below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of 
  Big bottom Branch.

&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and 
  continue to rise to near 31.9 feet by this evening. The river will 
  fall below flood stage by Monday morning.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 22.5 feet by after midnight Monday night. The river will
  fall below flood stage by Tuesday morning.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
  to rise to near 28.4 feet by Monday morning. The river will fall 
  below flood stage by Tuesday evening, just before midnight.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
546 
WGUS83 KJKL 110807
FLSJKL
Flood Statement
National Weather Service Jackson Ky
307 AM EST Sun Feb 11 2018

...The flood Warning Continues for the Following Rivers in 
Kentucky...
 
  The North Fork Kentucky River at Hazard 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 2 PM today.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC193-112008-
/O.EXT.KJKL.FL.W.0008.180211T1000Z-180212T0730Z/
/HAZK2.1.ER.180211T1006Z.180211T1800Z.180212T0123Z.NO/
307 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The North Fork Kentucky River at Hazard.
* until late tonight.
* at 2:30 AM Sunday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this
  morning and continue to rise to a crest near 20.8 this
  afternoon. The river should fall below flood
  stage this evening.
* At 20.0 feet...Low lying areas flood. The street at 
  the mouth of Big Bottom Branch is flooded.

&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

KYC189-112008-
/O.EXT.KJKL.FL.W.0001.180211T1100Z-180212T1830Z/
/BOOK2.1.ER.180211T1122Z.180212T0000Z.180212T1207Z.NO/
307 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* from this morning to Monday afternoon.
* at 2:00 AM Sunday the stage was 20.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this 
  morning and continue to rise to a crest near 31.3 feet
  this evening. The river should fall below flood stage on
  Monday morning.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-112008-
/O.EXT.KJKL.FL.W.0003.180211T1430Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
307 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 1:45 AM Sunday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this 
  morning and continue to rise to a crest near 22.5 feet
  Sunday night. The river should fall below flood stage by 
  Tuesday morning.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-112008-
/O.EXT.KJKL.FL.W.0002.180211T1430Z-180214T0830Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
307 AM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 2:15 AM Sunday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage this morning
  and continue to rise to a crest near 28.4 feet on Monday 
  morning. The river should fall below flood stage Tuesday
  evening.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
073 
WGUS83 KJKL 111903
FLSJKL
Flood Statement
National Weather Service Jackson Ky
203 PM EST Sun Feb 11 2018

...The flood warning continues for the following rivers in 
Kentucky...
 
  The North Fork Kentucky River at Hazard 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 pm.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC193-120702-
/O.EXT.KJKL.FL.W.0008.000000T0000Z-180212T1313Z/
/HAZK2.1.ER.180211T0852Z.180211T1815Z.180212T0713Z.NO/
203 PM EST Sun Feb 11 2018

The Flood Warning continues for
  The North Fork Kentucky River at Hazard.
* at  1:30 PM Sunday the stage was 23.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tonight.
* At 25.0 feet...Flooding begins in some basements.

&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

KYC189-120702-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-180213T0115Z/
/BOOK2.1.ER.180211T1527Z.180212T0600Z.180212T1915Z.NO/
203 PM EST Sun Feb 11 2018

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at  1:00 PM Sunday the stage was 28.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.0 feet by 
  after midnight tonight. The river will fall below flood stage 
  Monday early afternoon.


&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-120702-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-180214T0336Z/
/HLDK2.1.ER.180211T1804Z.180212T1800Z.180213T2136Z.NO/
203 PM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 12:45 PM Sunday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.7 feet by Monday early afternoon. The river will 
  fall below flood stage by Tuesday afternoon.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-120702-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-180214T1942Z/
/RAVK2.2.ER.180211T1823Z.180213T0000Z.180214T1342Z.NO/
203 PM EST Sun Feb 11 2018

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  1:15 PM Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 27.4 feet by Monday evening. The river will fall 
  below flood stage Wednesday morning.


&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
619 
WGUS83 KJKL 120402
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1102 PM EST Sun Feb 11 2018

...The flood warning is cancelled for the following rivers
in Kentucky...
 
  The North Fork Kentucky River at Hazard

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

&&

KYC193-120432-
/O.CAN.KJKL.FL.W.0008.000000T0000Z-180212T1313Z/
/HAZK2.1.ER.180211T0852Z.180211T1815Z.180212T0134Z.NO/
1102 PM EST Sun Feb 11 2018

The Flood Warning is cancelled for
  The North Fork Kentucky River at Hazard.
* at 10:30 PM Sunday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 8:34 PM Sunday.
* Forecast...The river will continue to fall to 6.6 feet by Tuesday 
  morning.


&&


LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338             

$$

GREIF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:32 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 10, 6:32 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
632 PM EST Sat Feb 10 2018

.UPDATE...
Issued at 632 PM EST SAT FEB 10 2018

The forecast has been pretty much on track so far this evening.
Steady, soaking rains will continue to push across eastern
Kentucky tonight, tomorrow, and into tomorrow night. It appears
that the highest rainfall totals will continue to be across our
central, southern and southeastern counties. We have had reports
of high water from several locations across the area so far this
evening. The latest obs were used to freshen up the forecast
grids, and to establish new trends, but no major update to the
forecast is necessary at this time.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 315 PM EST SAT FEB 10 2018

The latest surface analysis shows the front has worked into
portions of central and northern KY, with the strong indication
based on the Kentucky Mesonet winds and temperatures. A mesoscale
low is located across middle TN and will ride north along and near
the boundary. The better QPE has been in the Cumberland Valley
and far southeast closer to the boundary layer convergence zone
that showed up well on WSR-88D radar earlier. Overall the trends
have shown less support for the 12Z NAM solution and other short
term model solutions that showed zone of higher QPF further
northwest, but opted not to make too many changes in relation to
QPF given some remaining uncertainty. However, this does lead to
more confidence on lesser precip in the far north where the watch
was not issued.

In terms, of tonight think models are in good agreement in seeing
another area of low pressure ride north and provide several more
shots of rain across portions of eastern Kentucky. The more robust
QPE will most likely reside in the far southeast and Cumberland
Valley regions based on where the front in expected to setup. Now
as we move into Sunday the QPE will trail off through the day as
the boundary slowly pushes to the southeast by Sunday afternoon.
The temperature forecast will remain somewhat difficult as a
result of the surface boundary and leaned toward the blends for
help with that. The coldest temperatures tonight will reside in
the lower 40s north of I-64 tonight compared to lower 50s south of
the Mountain Parkway.

As for overall QPF, continued to lean toward the model blend in
coordination with surrounding offices. This will still lead to the
potential of 1 to 2 plus inches of additional rainfall south of
the Mountain Parkway through 18Z Sun with amounts trailing off to
the north of the parkway.

.LONG TERM...(Sunday night through Saturday)
Issued at 341 PM EST SAT FEB 10 2018

The cold front will be through eastern Kentucky Sunday evening,
leaving a post-frontal upslope regime in place as surface ridging
builds across the upper Midwest and approaches the Ohio Valley.
Saturated low-mid levels will keep precipitation lingering into the
night as rain transitions to a mix with sleet and then snow. Not
keen on the idea of freezing rain in this pattern as temperatures
aloft will likely not lag as far behind surface temperatures as
model soundings suggest. Could still see some freezing of lingering
moisture on elevated surfaces, but precipitation should go from rain
to frozen hydrometeors. Snowfall amounts currently look to fall in
the 1/2 inch range across the Bluegrass. Precipitation will then
likely convert back to a little rain Monday afternoon as moisture
hangs up along the Appalachians with an upper impulse lingering and
gradually shearing out.

Surface ridging translating across the Great Lakes will keep the
recent cool dome in place across the Ohio Valley into early Tuesday
as return flow sets up downstream of an approaching northern stream
wave. This will bring a renewed round of rain chances back to much
of eastern Kentucky, with near/below freezing surface temperatures
potentially leading to some freezing rain prior to a stout warmup
into the 50s.

Zonal to slight southwest flow then looks to materialize into mid-
late week as longwave troughing spans Canada, coupled with an upper
low near Baja and ridging across the Gulf of Mexico. Specifics
regarding evolution/placement of these synoptic features will
ultimately drive local sensible weather. Warm and unsettled
conditions do look to generally be on tap Wednesday and Thursday as
a slug of moisture advects northeast from the western Gulf of
Mexico. Temperatures currently look to top out in the 60s for most
locales both days, with at least a minor cooldown for the end of the
week as northern stream troughing attempts to make better headway
south as colder air digs in on its backside. The looming Desert
CONUS low will however keep precipitation chances in the offing into
next weekend as deep layer southwest flow returns with its eastward
advance.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
ISSUED AT 632 PM EST SAT FEB 10 2018

The TAF locations should begin to experience IFR to LIFR
conditions between 1 and 2Z this evening, as rain and low level
clouds continue to move across the region. These conditions should
prevail overall through the end of the TAF period, but some
fluctuations between the lower CIGs and VSBYs and MVFR conditions
will likely occur from time to time. Winds should remain generally
light and variable at around 5KTs. The primary concerns for any
aviators will be the heavy rain and low CIGs.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for KYZ058>060-068-069-079-
080-083>088-104-106>120.

&&

UPDATE...AR
SHORT TERM...DJ
LONG TERM...GUSEMAN
AVIATION...AR
Hazardous weather outlook, Feb 10, 3:46 PM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
346 PM EST Sat Feb 10 2018

KYZ058>060-068-069-079-080-083>088-104-106>120-120000-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
346 PM EST Sat Feb 10 2018

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Several rounds of moderate to heavy rainfall are possible across
the area tonight. Rises on creeks and streams to bankfull or into
flood by late this evening and tonight are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rounds of moderate to heavy rainfall are possible through midday
on Sunday. This excessive rainfall, combined with already
saturated soils, could lead to rises to bankfull or to flood
along area creeks and streams. Larger river flooding is also
anticipated from this rainfall into the upcoming week, especially
for portions of the Kentucky and Cumberland River basins.

Snow and sleet are possible Sunday night into Monday morning,
mainly along and northwest of a Somerset to Jackson to Paintsville
line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ044-050>052-120000-
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, and Morehead
346 PM EST Sat Feb 10 2018

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Rounds of moderate to heavy rain are possible today and tonight.
This rain, combined with already saturated soils, could lead to
rises on area creeks and streams.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A round of moderate rainfall is possible through Sunday morning.
The rainfall already received, combined with already saturated
soils, could lead to rises on area creeks, streams, and rivers.

Snow and sleet are possible Sunday night into Monday morning.

Light freezing rain is possible on Monday night and early on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

JP/DJ

In the hours before

Local storm report, Feb 10, 7:00 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLOOD            EVARTS                  36.86N 83.20W
02/10/2018                   HARLAN             KY   EMERGENCY MNGR

            WATER FLOWING ACROSS KELLY STREET.

&&

GREIF
Local storm report, Feb 10, 7:03 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLOOD            SMILAX                  37.13N 83.28W
02/10/2018                   LESLIE             KY   BROADCAST MEDIA

            FLOOD WATERS TORE A CULVERT OUT OF THE GROUND ON LEVIS
            BRANCH ROAD IN THE SMILAX AREA. TIME ESTIMATED.

&&

GREIF
Local storm report, Feb 10, 7:19 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     FLOOD            CRANKS                  36.76N 83.17W
02/10/2018                   HARLAN             KY   EMERGENCY MNGR

            HIGHWAY 72 NOW FLOODED FROM MARTIN FORK.

&&

GREIF
Local storm report, Feb 10, 7:35 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FLOOD            CRANKS                  36.76N 83.17W
02/10/2018                   HARLAN             KY   LAW ENFORCEMENT

            HIGHWAY 421 CLOSED AT CRANKS.

&&

GREIF
Local storm report, Feb 10, 8:03 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     FLOOD            MIDDLESBORO             36.61N 83.72W
02/10/2018                   BELL               KY   EMERGENCY MNGR

            OLD PINEVILLE PIKE IN MIDDLESBORO CLOSED DUE TO FLOOD
            WATERS.

&&

GREIF
Local storm report, Feb 10, 8:04 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     FLOOD            PINEVILLE               36.76N 83.70W
02/10/2018                   BELL               KY   EMERGENCY MNGR

            HIGHWAY 2013 AND 1534 IN PINEVILLE HAVE FLOOD WATERS
            CROSSING THEM.

&&

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:15 PM ESTRiver Flood AdvisoryJKLHarlan4 days
Feb 10, 8:50 PM ESTRiver Flood AdvisoryJKLClay4 days
Feb 10, 8:54 PM ESTRiver Flood AdvisoryJKLLetcher4 days
Feb 10, 9:35 PM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike15 hr
Feb 10, 9:38 PM ESTAreal Flood WarningJKLBreathitt, Floyd, Knott, Leslie, Magoffin, Perry and 1 more15 hr
Feb 10, 10:28 PM ESTAreal Flood AdvisoryJKLPulaski, Wayne6 hr
Feb 11, 3:35 AM ESTRiver Flood AdvisoryJKLPike50 hr
Feb 11, 4:52 AM ESTAreal Flood AdvisoryJKLPulaski, Wayne9 hr
Feb 11, 6:28 AM ESTRiver Flood WarningJKLPike25 hr
Feb 11, 6:55 AM ESTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 2 more9 hr
Feb 11, 7:21 AM ESTRiver Flood AdvisoryJKLEstill, Powell48 hr
Feb 11, 7:21 AM ESTRiver Flood AdvisoryJKLBreathitt46 hr
Feb 11, 7:21 AM ESTRiver Flood AdvisoryJKLFloyd46 hr
Feb 11, 7:21 AM ESTRiver Flood AdvisoryJKLJohnson68 hr
Feb 11, 3:31 PM ESTWinter Weather AdvisoryJKLBath, Elliott, Estill, Fleming, Jackson, Lee and 8 more17 hr

Nearby

River Flood Warnings in Kentucky, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.